MAUDE Adverse Event Report: ARTHREX, INC. 8.5 MM FLIP CUTTER II; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. 8.5 MM FLIP CUTTER II; MANUAL INSTR, GENERAL SURGICAL
Model Number 8.5 MM FLIP CUTTER II
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 01/24/2024, it was reported by a sales representative via e-mail that an ar-1204af-85 flipcutter® ii was getting hung up on the drill sleeve.This occurred during an acl procedure where the flipcutter® ii was drilled into the lateral femoral condyle utilizing the acl point to point guide and 3.5 drill sleeve.The flipcutter® ii was then opened to its 8.5mm diameter and the socket was retro-drilled to approximately 27mm until contacting the 7mm step on the drill sleeve.The flipcutter® ii was then turned back to what they thought was 3.5mm but when attempting to remove the flipcutter® ii it was getting hung up on the drill sleeve.They could not get the flipcutter® ii out of the sleeve and had to manually force it out of the bone.A new flipcutter® ii was opened for tibial drilling and it appeared that the blade on the flipcutter® ii had bent just barely restricting it from being removed from the drill sleeve.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h3, h6.Based on the information provided, which may include the device (if available and returned), pictures, videos, event descriptions, and any additional information from the field, arthrex concluded the cause of the reported failure.The most likely cause of the reported failure is user error, such as misaligned insertion, which caused the blades to get stuck on the drill sleeve.The complaint allegation was not confirmed.The device was not received for evaluation, and no evidence of the failure was provided.
 
Event or Problem Description
Additional information: this was discovered during an acl procedure and completed using another flipcutter iii.

Brand Name
8.5 MM FLIP CUTTER II
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18702285
Report Number1220246-2024-00953
Device Sequence Number6223721
Product Code HWE
UDI-Device Identifier00888867004252
UDI-Public00888867004252
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8.5 MM FLIP CUTTER II
Device Catalogue NumberAR-1204AF-85
Device Lot Number2004118327
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2024
Supplement Date Received by Manufacturer05/13/2025
Initial Report FDA Received Date02/14/2024
Supplement Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown